Some properties of solutions to a planar system of nonlinear differential equations


In this paper we present for the solutions of a planar system of differential equations, extremal principle, Nicolescu-type and Butlewski-type separation theorems. Some applications and examples are given.


V. Ilea
(Babes Bolyai Univ.)

D. Otrocol
(Tiberiu Popoviciu Institute of Numerical Analysis, Romanian Academy,


Nonlinear second order differential system; extremal principle; zeros of solutions; Sturm-type theorem; Nicolescu-type theorem; Butlewski-type theorem

Cite this paper as:

V. Ilea, D. Otrocol, Some properties of solutions to a planar system of nonlinear differential equations, Studia Univ. Babes-Bolyai Math., 63 (2018) no. 2, pp. 225-234.
doi: 10.24193/subbmath.2018.2.06


About this paper


Studia Universitatis Babes-Bolyai Mathematica

Publisher Name

Univ. Babes-Bolyai, Romania

Print ISSN


Online ISSN





Google Scholar


Paper in html format


[1] Butlewski, Z., Sur les zeros des integrales reelles des equations differentielles lineaires, Mathematica, 17(1941), 85-110.

[2] Hartman, P., Ordinary differential equations, J. Wiley and Sons, New York, 1964.

[3] Ilea, V.A., Otrocol, D., Rus, I.A., Some properties of solutions of the homogeneous nonlinear second order differential equations, Mathematica, 57(80)(2017), no. 1-2, 38- 43.

[4] Muresan, A.S., Tonelli’s lemma and applications, Carpathian J. Math., 28(2012), no. 1, 103-110.

[5] Nicolescu, M., Sur les theoremes de Sturm, Mathematica, 1(1929), 111-114.

[6] Reid, W.T., Sturmian theory for ordinary differential equations, Springer, Berlin, 1980.

[7] Rus, I.A., On the zeros of solutions of a system with two first order differential equations, (Romanian), Studii si Cercetari de Matematica (Cluj), 14(1963), 151-156.

[8] Rus, I.A., Separation theorems for the zeros of some real functions, Mathematica, 27(1985), no. 1, 43-46.

[9] Rus, I.A., Differential equations, integral equations and dinamical systems, (Romanian), Transilvania Press, Cluj-Napoca, 1996.

[10] Sansone, G., Equazioni differenziali nel compo reale, Parte Prima, Bologna, 1948.

[11] Sansone, G., Equazioni differenziali nel compo reale, Parte Seconda, Bologna, 1949.

[12] Swanson, C.A., Comparison and oscillation theory of linear differential equations, Academic Press, New York, 1968.

[13] Tonelli, L., Un’osservazione su un teorema di Sturm, Boll. Union. Mat. Italiana, 6(1927), 126-128.

Related Posts

Leave a Reply

Your email address will not be published. Required fields are marked *

Fill out this field
Fill out this field
Please enter a valid email address.